Asenapine (Saphris) experience? I wish I had the black cherry! Haha!

My dr ended up putting me on asenapine aka Saphris (and not even the black cherry flavor). It tastes pretty bad! :rofl:

She wants it to replace my olanzapine because she says olanzapine causes weight gain (even though I don’t gain weight from olanzapine).

I’m pretty darn tired so far on the asenapine. I’m hopeful that will improve though. And it’s generic so the cost is not horrendous!

Does anyone here take asenapine or has tried it in the past?

5 Likes

I’m on the saphris, too. I’m on the generic and the taste is horrible. Just make sure you don’t eat or drink anything ten minutes after putting it under your tongue. Seriously, it tastes awful doesn’t it?

3 Likes

So this works well for your positive symptoms? I thought it was a supplement lol.

I gained 78 pds on invega this last year. Thought about looking into something else, but it works. Never changed meds before.

1 Like

Yes, it works well for me. I’ve been on it a month so far. I’ve actually lost weight on it, not gained. So I’ve had a good experience with it so far.

3 Likes

I’ve been on Saphris in the past, didn’t like it and it wasn’t particularly effective…also, the black cherry was still nasty as all get out!

1 Like

I was on Saphris for years. It was gross, and even after years, it still put me to sleep. On Seroquel now. At least it doesn’t taste bad. Lol.

2 Likes

I love Saphris black cherry. I took 20 mg at night for many years. I was happy. I hardly ever had break throughs. I would gag on the generic. I wish I could have some right now.

2 Likes

My sleep on saphris was heavenly.

1 Like

Glad to hear that you are on it too.

Yes! That taste is something awful for sure!

I have been not eating or drinking anything for 10 minutes or more after dissolving it under my tongue. Thanks!

This is only day 3 or 4 for me and I’m just starting 10 mg today (5 mg twice daily).

Not a supplement, no. But it is an antipsychotic medication that is prescribed by drs. You melt it under your tongue to take it. If that makes sense? It’s like the melting zyprexa form.

1 Like

Good to know that asenapine is kind to a person in regards to weight gain. That is a very real struggle for those of us who take antipsychotic medications.

Ok. Thanks for your input! I am hoping it’s going to be helpful for me. I’m sorry to hear that it was not effective for you. That taste though! You’re so right! It is YUCK!

I have taken seroquel in the past and I had more side effects than help. I hope you have good luck with it! I think I like the asenapine so far. No problems with it so far. I’m just nervous about my dr saying that I need this medication change. But it is what it is!

I didn’t know that you can take it all at night. My dr has me taking it in the morning and then at night split up.

Can you ask your dr to take the asenapine again because it works well for you? I hope so.

1 Like

My sleep is good too.

I slept well on zyprexa melting pills too, but I wasn’t ever sedated or tired or really calmed a lot by zyprexa. I don’t understand some people that get knocked out by zyprexa. I guess we’re all different!

I was taking it all at night because it’s so sedating it was knocking me for a loop in the morning. I also take Rexulti so I would take that in the morning and all the Saphris at night. It was perfect. I was doing really well for a long time.

Unfortunately, last year I took it one night and woke up about a half an hour later with my mouth all swollen having an allergic reaction to the Saphris. I couldn’t believe it, after all that time I developed an allergy. Sucks. Now I have to take stupid Risperidone. Double sucks.

It tastes like chewing a regular aspirin. It was gross. It didn’t really do anything for me. But I hope you can benefit from it and feel better. Rox

1 Like

I’ve never tried Saphris(Azenapine…Sycrest) but I red a lots of reviews on it and most were in favor of saphris. I think the only obstacles uses had were the taste and flavor of the saphris.
If I get untollerable side effects or lack of efficiency on the Seroquel my next move is Saphris.

1 Like

@CoCo our discussion regarding saphris here.

1 Like

Thanks @anon55031185!!!

1 Like